Jump to content

Going through Hell


mistake87
 Share

Recommended Posts

Please guys I urgently need advice. My symptoms were mild for 10 years - only drug used is weed and I don't even know if this caused it, may have been there my whole life...

Anyway, the last 3 months have been torturous. My symptoms increase on a daily basis, my VS is so thick and covers everything, even people's faces. I can barely look at a PC screen, my starbursts are huge even during the day, and I get double vision of everything. I am suffering unbearably every day, and the symptoms keep increasing.

I had a mind increase in symptoms 10 years ago and started Keppra, do you think if I taper off things will calm down? I don't know how to do this though and cannot contact my neuro.

I cannot bear another day of this, advice sorely needed.

Has anyone else ever experienced such a severe increase in symptoms? Without a known trigger?

Link to comment
Share on other sites

I think like a lot of people have said, anytime you have an increase in symptoms there's almost always an underlying cause, whether it be stress, lack of sleep, medication, diet, etc. I know there have been times where my symptoms have increased mildly and in looking closely at my lifestyle I've pinpointed why every time. I'm sure you've already examined your living pattern but I'd suggest going back to when your symptoms started to increase and see if there's anything at that specific time that you changed or did that could have led to this. There have been people who've reported symptoms worsening even from second-hand marijuana smoke so it's important to keep in mind just how sensitive your brain is with HPPD. It's also important to keep in mind how environmental changes, even very subtle ones you don't notice, can have an enormous impact on your psyche and even trigger underlying psychosis. I know from my own life that an increase in visual snow has always come with an increase in anxiety even before I had HPPD. Even recently I had a period of intense stress over the last few months and my visual snow is the one symptom that became exacerbated nearly twofold. 

 

In terms of moving forward the only advise I can give is to remain calm, exercise, sleep, eat healthy, don't stress, don't do any drugs and just try and wait this out. You could experiment with going off Keppra but you're best to just try and taper off rather than quitting it altogether. If you notice anything improving then keep decreasing your dosage and if not then perhaps try and increase again and see what that does. That said, messing around with meds you've been on for 10 years might not be the way to go. It's a tough call since I'm no doctor, but this is all I can think of off the top of my head. My HPPD was a living nightmare for about the first five months and the only way I made it through was meditation, exercise, eating healthy, doing brain exercises and eliminating all stress from my life. I figure if I can do it then anybody can. The important thing to keep in mind is that as long as you live a healthy lifestyle you give yourself a great chance to improve. 

 

Hope this helps. Stay strong, keep fighting and remember, we're all in this together. You are not alone my friend!

Link to comment
Share on other sites

Many thanks for the support, I really need it right now.

The only thing I can think of is that I smelt quite a lot of weed being smoked outside my flat around the time this started, could this possibly cause such a severe increase in symptoms? I honestly went from having no noticeable symptoms whatsoever to my entire field of vision bring an absolute shitstorm.

I've only been on Keppra for 3 years, not 10, but I think tapering off is a good first step.

Are there any other instances of severe flare ups lasting for months? And ever getting better?

Link to comment
Share on other sites

Have you had an MRI?  Seen a neurologist?  I don't know how you could have that severe of symtoms from using marijuana... I'm not doubting you... just wondering if something else is going on or if the meds you are on are screwing you up... 

 

It sounds like it has a strong anxiety component to it if just smelling weed increases your symptoms... ever been on klonopin or the like?

Link to comment
Share on other sites

I'm seeing a neuro tomorrow. No MRI but I think it may be necessary, I basically can't look at anything anymore, feel practically blind.

I've never taken Klonopin, does it help?

I do have bad anxiety, but I guess that's to be expected seeing my vision deteriorate every day...

Link to comment
Share on other sites

Klonopin can help with some of the symptoms and the anxiety associated with them.  I personally would be in a world of shit (or even worse than it is now) without it, and most likely wouldn't be able to hold down my job or enjoy much of my days off.

 

It can be habit forming though... be extremely careful. 

 

Start out with a low dose and stay there. I take it daily but almost always half a milligram or less a day.  I also use it for sleep.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.